MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC DA VINCI; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-13
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.A return material authorization (rma) had been issued requesting to have the isi device returned; however, isi did not receive the rma to confirm/identify the failure mode.Although the complaint was not confirmed by failure analysis since the product was not returned, the information gathered indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the monopolar curved scissors (mcs) tip broke inside of the patient.A fragment fell into the patient.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and nothing unusual was noted; the tip was properly mounted and functioned normally when tested for movement.The instrument was not moving properly so the arm was withdrawn.At that point, the tip had already separated and remained inside of the patient when the arm was removed.It is unknown what the surgeon believed was the cause of the instrument's breaking.The customer did not recall how long the instrument was in use for but stated that it was not used for a long time.The surgeon recognized that the tip had separated and remained inside of the patient.The instrument did not collide with any other instruments or other hard materials during the surgical procedure.The fragment did not fall instead of the patient during an instrument tip collision.The mcs tip became dislodged during the instrument removal.It is unknown if the staff felt any resistance while moving the instrument through the cannula.The fragment was not found and was not removed.No additional surgical procedure was required.Ultrasound, x-ray, and computed tomography (ct) scans were performed.The procedure was completed robotically.It is unknown if the patient returned to the hospital due to experiencing any post-surgical complications related to a foreign object.It is unknown if the instrument or the tip will be returned for our analysis.; no fragments will be returned.There are no photographic images of the device or video recordings of the procedure available for outside review.

Brand Name
DA VINCI
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21967339
Report Number2955842-2025-17441
Device Sequence Number20861129
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)261031(10)K10241024
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-13
Device Catalogue Number430035
Device Lot NumberK10241024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown